I started taking protein powder for the first time a few days back. I am taking GNC's 100% whey protein and I now have a persistent headache everyday. Is this because of the sudden change in my diet due to excess protein or is there something wrong with this brand of protein powder?
if anyone has had similar experiences, please let me know.
Thread: protein powder causing headache
01-29-2003, 01:49 PM #1
protein powder causing headache
01-29-2003, 01:59 PM #2
01-29-2003, 02:14 PM #3
I've noticed the same thing ever since I started taking protein powder also. There is nothing in the powder that would cause headaches. Some people might react differently to different supps. I would have to agree with shpongled, make sure you are keeping your water intake up.Success is merely the decision not to fail and the desire to do everything to win.
01-29-2003, 02:27 PM #4
01-29-2003, 03:05 PM #5
01-29-2003, 03:09 PM #6
Re: Thanks...Originally posted by krazy_K
Thanks for the info. I did'nt realize that I need to increase my water intake. To answer the questions:
The sodium content is 130mg per serving of 31 grams.
(protein is 20 grams)
And yes there is Aspartate in the powder.
Hopefully increased water intake should solve the problem.
01-29-2003, 03:23 PM #7
01-29-2003, 04:29 PM #8
I actually had the same prob when I used to use GNC 100% whey. (prob any with assfartame for that matter) Bad headaches, though it was a toooma. Once i stopped taking it it dissappeared in a day or two.
P.S. I also took that **** back to GNC close to empty, complained that it gave me a headache and they refunded my money.
RyanIf your 555 then I'm 666, whats it like to be a heretic!
01-29-2003, 07:02 PM #9Originally posted by SPIKE326
The headaches would be due to Aspartame. Aspartame is 200x sweeter than sugar. The extent of the sweetness excites the neurons in the brain to such an extent that cells die.
Aspartame is 63 times sweeter than sugar, for the amount of calories. But it just means they use 63 times less.
The headache is probably due to aspartame breaking down to aspartate and over-exciting the NMDA receptors. It could also be due to dehydration....
01-29-2003, 09:29 PM #10
01-30-2003, 06:20 AM #11
01-30-2003, 07:01 AM #12
If aspartame is causing the headaches try using a protien powder that contains Splenda...it's an artificial sweetener that is touted as tasting more like sugar.
I've used it without any problems. Doesn't have that funny aspartame aftertaste."Every man dies; not every man truly lives"
01-30-2003, 10:42 AM #13
08-04-2013, 08:43 AM #14
I have headaches even from non aspert powders
I have consistent headaches from protein powders, so I ordered some Life's Basics Plant Protein Mix hippie protein with all natural flavors and I get headaches from it too.
I'm actually concerned and annoyed as I also get headaches from scivation extend and both protein powders and scivation have very positive reviews for fitness and muscle building...
05-24-2016, 04:17 PM #15
05-25-2016, 12:46 AM #16